I am experiencing an acne outbreak. Are steroids I take for joint pain causing it?
ADVERTISEMENT

Q. Do steroids taken for joint pain cause acne outbreak?

Answered by
Dr. Dilip Kumar Meena
and medically reviewed by Dr. K Shobana
This is a premium question & answer published on May 25, 2022 and last reviewed on: Sep 12, 2023

Hello doctor,

I recently started experiencing an acne outbreak. I am in my mid-thirties, and I never had acne growing up. However, the attack began two years ago after I started experiencing joint issues. The doctor gave me a steroid for my joint pain, and since then, I have had an outbreak of acne. Please advise, doctor. Thank you.

#

Hello,

Welcome to icliniq.com.

I can understand your concern. You seem to have late-onset acne. It can start at any age but is more common in the 20s or 30s. Genetics and hormonal disturbances influence the condition and can be associated with or without the polycystic ovarian disease (PCOD) or menstrual irregularities. You will require oral antibiotics as well as topicals. If you have any sudden weight gain or irregular menstrual cycles, kindly contact a gynecologist or endocrinologist. I suggest you take the following medications (consult with a specialist doctor, talk with him or her and take the medicines with their consent). Take Tablet Azithromycin 500 mg for three consecutive days. Use Ointment Adapalene - Benzoyl Peroxide, apply on acne once at night in a tiny amount without rubbing it. Use Salicylic acid face wash. Follow-up after one month is advised. Avoid too many sweets, whole cream milk, and chocolates. Also, please do not pick the lesions. Thank you.


Was this answer helpful?

 | 

Same symptoms doesn’t mean you have the same problem. Consult a doctor now!



Related Questions:
Will Accutane help in acne breakout?

.. alone can control your acne well. Birth control pills are given to avoid pregnancy while on Accutane treatment. If there is no sexual activity, contraceptive pills can be safely withheld. However, it is very important to understand that Accutane can ca   Read full

In winters, my skin gets very dry. What cream would suit me?

.. are doing well. At your age, pimples are very unlikely. Pimples seen after 30 years of age is called adult acne, most of the times it is because of a hormonal cause. I am really sorry, I cannot suggest medicines for pimples without seeing your clinica   Read full

Kindly suggest treatment for acne.

Hello doctor, Acne started getting bad on and off for the last 2 to 3 months, always had the occasional pimple but now it is all over my face ... Avoid picking and scratching the lesions as it increases the chances of scarri   Read full

Also Read Answers From:

ideaComprehensive Medical Second Opinion.Submit your Case

Also Read


PCOS and Liver Problems
The hormonal imbalances in polycystic ovary syndrome could cause liver diseases. Read the article to know the relationship between these medical conditions.  Read more»
Inferior Alveolar Nerve Lateralization Technique
The inferior alveolar nerve lateralization technique is a surgical lateralization technique to reposition the nerve. Read the article to know more about this.  Read more»
COVID-19 and Ebola: Similarities and Differences
This article gives a comparison and broader overview of the outbreak of the two deadliest diseases that showed a greater incidence over the last two decades.  Read more»

Ask your health query to a doctor online?

Ask a Dermatologist Now

* guaranteed answer within 4 hours.

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.